MAUDE Adverse Event Report: NEUWAVE MEDICAL, INC. NEUWAVE PR XT PROBE 20CM 15GA; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES

NEUWAVE MEDICAL, INC. NEUWAVE PR XT PROBE 20CM 15GA; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Model Number PR20XT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Batch #: unknown.Additional information was requested and the following was obtained: when the probe was inserted, was any resistance encountered? was any lateral force applied when the probe was inserted? did any error messages occur on the ablation system after the 4 minutes? how was the procedure completed after the probe tip broke off? was an additional probe used? how many pull-back and insertions were done in the 4-minute cycle? what is the patient¿s current status? i have not heard back from the surgeon about the additional information requested- will send this along as soon as i get it.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The lot/batch was not provided; therefore, the manufacturing records evaluation could not be performed.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a laparoscopic partial left hepatectomy procedure with microwave liver pre-transection coagulation that there was some tissue buildup in the jaws of the device which resulted in an error of remove instrument, clean jaws, and then replace instrument.Another harmonic device was used to complete this portion of the procedure.While doing the pre-transection coagulation that around the fourth minute of cumulative cycle at 95 watts when the probe was retrieved the tip was missing and still in the liver.More liver than necessary was removed to retrieve the broken probe which added about an hour to the procedure.There were no adverse consequences for the patient.
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).Date sent: 3/30/2022.Call home revealed reflected power errors during this surgical liver case.From the additional information, no resistance was felt during positioning.No lateral force was exerted either.No device will be returned to neuwave for further investigation.The root cause is unknown.N/a- this lot information is not available to this investigator at this time.Additional information was requested and the following was obtained: when the probe was inserted, was any resistance encountered? no was any lateral force applied when the probe was inserted? no did any error messages occur on the ablation system after the 4 minutes? no error message, but the machine stopped ablating and the circulator was not able to start ablating again.The machine wouldn¿t allow it (because the tip was broken) but no error message was displayed.How was the procedure completed after the probe tip broke off? was an additional probe used? the area of liver with the tip in it was resected- needed for margin resection anyway, no additional harm to patient.Two probes were initially opened and used, after the tip of the one probe broke it was not replaced.How many pull-back and insertions were done in the 4-minute cycle? one.What is the patient¿s current status? tolerated entire procedure well.No harm.

Brand Name
NEUWAVE PR XT PROBE 20CM 15GA
Common Device Name
SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Manufacturer (Section D)
NEUWAVE MEDICAL, INC.
3529 anderson st
madison 53704
Manufacturer (Section G)
NEUWAVE MEDICAL, INC.
3529 anderson st
madison 53704
Manufacturer Contact
kara ditty-bovard
3529 anderson st
madison, WI 53704
6107428552
MDR Report Key13590825
Report Number3008769756-2022-00005
Device Sequence Number14967986
Product Code NEY
UDI-Device Identifier00853719006425
UDI-Public00853719006425
Combination Product (Y/N)N
PMA/510(K) Number
K160936
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPR20XT
Device Catalogue NumberPR20XT
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/01/2022
Supplement Date Received by Manufacturer03/24/2022
Initial Report FDA Received Date02/24/2022
Supplement Report FDA Received Date03/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown